Alert archive / Michigan / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 106, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jul 15, 2008, 4:27 PM EDT for Alpena County, Montmorency County, Michigan. It was in force for 48 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2008, 4:27 PM EDT (20:27 UTC)
- Expired
- Jul 15, 2008, 5:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
Counties Alpena County, MI, Montmorency County, MI
The radar
The NCL Michigan radar (KAPX), 63 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 4:27 PM EDT | TSTM WND DMG | Atlanta, MI | SEVERAL LARGE TREE LIMBS DOWNED. |
| Jul 15, 4:27 PM EDT | TSTM WND GST 60 | Atlanta, MI | ALSO HALF INCH DIAMETER HAIL. |
| Jul 15, 4:30 PM EDT | TSTM WND DMG | 1 E Atlanta, MI | LARGE TREE DOWNED. |
| Jul 15, 4:30 PM EDT | TSTM WND DMG | Lewiston, MI | MANY TREES SNAPPED OFF. PONTOONS FLIPPED AND DOCKS DAMAGED ON EAST TWIN LAKE. |
| Jul 15, 4:33 PM EDT | TSTM WND GST 50 | 2 S Atlanta, MI | |
| Jul 15, 4:36 PM EDT | TSTM WND DMG | 2 S Atlanta, MI | LARGE TREE DOWNED ONTO SPOTTERS HOME. |
| Jul 15, 4:40 PM EDT | TSTM WND DMG | 5 W Hillman, MI | MULTIPLE TREES DOWN WEST OF HILLMAN. POWER OUTAGES ALSO REPORTED IN THE AREA. |
| Jul 15, 4:48 PM EDT | TSTM WND DMG | Hillman, MI | ONE LARGE TREE AND A NUMBER OF LARGE BRANCHES DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 8.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KAPX 152027
SVRAPX
MIC007-119-152115-
/O.NEW.KAPX.SV.W.0106.080715T2027Z-080715T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
427 PM EDT TUE JUL 15 2008
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTMORENCY COUNTY IN NORTHERN LOWER MICHIGAN...
ALPENA COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 515 PM EDT
* AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ATLANTA...MOVING EAST AT 21 MPH.
* LOCATIONS IMPACTED INCLUDE...
ATLANTA...
LOUD TOWNSHIP...
LOCKWOOD LAKE...
HILLMAN...
FLETCHER POND...
SPRATT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4486 8377 4485 8377 4485 8384 4485 8385
4487 8437 4510 8437 4511 8375 4486 8373
TIME...MOT...LOC 2027Z 274DEG 18KT 4497 8422
$$3 follow-up statements
000
WWUS34 KAPX 152042
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
442 PM EDT TUE JUL 15 2008
MIC007-119-152115-
/O.CON.KAPX.SV.W.0106.000000T0000Z-080715T2115Z/
MONTMORENCY MI-ALPENA MI-
441 PM EDT TUE JUL 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR ALPENA AND MONTMORENCY COUNTIES...
AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ATLANTA...MOVING EAST AT 45 MPH. THIS STORM DOWNED SEVERAL
LARGE TREE LIMBS IN ATLANTA AT 427 PM.
* LOCATIONS IMPACTED INCLUDE...
LOCKWOOD LAKE...
HILLMAN...
FLETCHER POND...
SPRATT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4486 8377 4485 8377 4485 8384 4485 8385
4487 8437 4510 8437 4511 8375 4486 8373
TIME...MOT...LOC 2041Z 271DEG 22KT 4497 8411
$$000
WWUS34 KAPX 152103
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
503 PM EDT TUE JUL 15 2008
MIC007-119-152115-
/O.CON.KAPX.SV.W.0106.000000T0000Z-080715T2115Z/
MONTMORENCY MI-ALPENA MI-
503 PM EDT TUE JUL 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR ALPENA AND MONTMORENCY COUNTIES...
AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR FLETCHER POND...OR 9 MILES EAST OF ATLANTA...MOVING EAST AT 45
MPH.
* LOCATIONS IMPACTED INCLUDE...
SPRATT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4485 8391 4486 8408 4504 8390 4508 8375
4486 8373
TIME...MOT...LOC 2103Z 271DEG 22KT 4497 8392
$$000
WWUS34 KAPX 152111
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
511 PM EDT TUE JUL 15 2008
MIC007-119-152121-
/O.EXP.KAPX.SV.W.0106.000000T0000Z-080715T2115Z/
MONTMORENCY MI-ALPENA MI-
511 PM EDT TUE JUL 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR ALPENA AND MONTMORENCY
COUNTIES WILL EXPIRE AT 515 PM EDT...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAD
WEAKENED. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.
LAT...LON 4485 8391 4486 8408 4504 8390 4508 8375
4486 8373
TIME...MOT...LOC 2111Z 271DEG 22KT 4497 8385
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:04 PM EDT, 23 minutes earlier.
Area forecast discussion, Jul 15, 4:04 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
404 PM EDT TUE JUL 15 2008
.DISCUSSION...LATEST SURFACE ANALYSIS THIS AFTERNOON REVEALS MUCH
WARMER AND MORE HUMID CONDITIONS IN PLACE ACROSS NORTHERN MICHIGAN
THIS AFTERNOON. A FULL DAY OF MIXING HAS ALLOWED WINDS TO GUST UP
TO 35 MPH AT TIMES. MEANWHILE...SHORTWAVE HAS BEGUN TO PUSH ACROSS
NORTHWEST LOWER MICHIGAN...PRODUCING AN AREA OF SHOWERS AND
THUNDERSTORMS. A COLD FRONT IS DROPPING SOUTHWARD ACROSS UPPER
MICHIGAN...WITH WINDS BECOMING WEST TO NORTHWEST ACROSS THE LAKE
SUPERIOR SHORELINE. THIS HAS ALLOWED FOR A CONVERGENCE AXIS TO SET
UP THIS AFTERNOON TRIGGERING A FEW ISOLATED SHOWERS ACROSS EASTERN
UPPER MICHIGAN IN THE VICINITY OF WHITEFISH BAY. FORECAST CONCERNS
WILL CONTINUE TO REVOLVE AROUND PRECIPITATION CHANCES WITH THE
COLD FRONT TONIGHT...THEN CHANCES AS THE FRONT LIFTS BACK TO THE
NORTH AS A WARM FRONT TOMORROW AND TOMORROW NIGHT. MODELS ARE
HANDLING THE NEXT 24 HOURS REASONABLY WELL.
TONIGHT...SHORTWAVE WILL PROGRESS ACROSS NORTHERN MICHIGAN DURING
THE EVENING HOURS. WAVE SHOULD BE A QUICK MOVER WITH CURRENT BATCH
OF PRECIPITATION DEPARTING BY 00Z. HOWEVER...0-6KM BULK SHEAR
VALUES AROUND 40 KNOTS WILL LEAD TO A THREAT FOR DAMAGING WIND
GUSTS THROUGH THE THE EARLY AND MID EVENING HOURS. COLD FRONT WILL
CONTINUE TO SETTLE SOUTHWARD ACROSS NORTHERN MICHIGAN...BUT LACK
OF ANY FORCING (OUTSIDE OF DIURNAL PROCESSES)...WILL KEEP THE
FRONT FAIRLY QUIET AS IT DROPS THROUGH THE AREA.
REGARDLESS...HARD TO GO COMPLETELY DRY GIVEN THE FRONTAL
BOUNDARY...SO WILL LEAVE A CHANCE OF THUNDERSTORMS IN ALONG THE
FRONTAL BOUNDARY OVERNIGHT. THE THREAT WILL BE SHIFTING SOUTHWARD
THROUGH THE NIGHT. LOWS TONIGHT WILL REMAIN MILDER TONIGHT WITH
INCREASED WINDS AND DEWPOINTS. THUS...LOWS WILL REMAIN MAINLY IN
THE 50S TONIGHT WITH A FEW 60S POSSIBLE.
TOMORROW...FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS CENTRAL
LOWER MICHIGAN THROUGH THE MORNING HOURS. WITH 850-700MB RH
FALLING TO UNDER 40 PERCENT...WITH LITTLE OR NO FORCING IN THE
AREA...CERTAINLY LOOKS LIKE A GOOD BET THAT THE MORNING WILL
REMAIN DRY. HOWEVER...BY LATE IN THE DAY...A SHORTWAVE WILL EMERGE
OUT OF THE CENTRAL PLAINS...ACTING TO PUSH THE FRONT BACK TO THE
NORTH AS A WARM FRONT. THE BEST CHANCE FOR PRECIPITATION
DEVELOPMENT WILL BE SOUTH OF THE GRAND TRAVERSE BAY REGION...THEN
EVENTUALLY SPREADING NORTHWARD INTO THE EVENING HOURS. HIGHS WILL
VARY FROM THE 70S NORTH TO THE 80S SOUTH DURING THE AFTERNOON.
KAS
REMAINDER OF THE FORECAST (WEDNESDAY THROUGH NEXT TUESDAY)...MORE
SUMMER LIKE PATTERN APPEARS TO CONTINUE THROUGH THE PERIOD AS UPPER
LEVEL HEIGHTS REMAIN PRETTY HIGH ACROSS THE REGION. THERE WILL BE
LOTS OF CHANCES FOR SHOWERS AND THUNDERSTORMS DURING THE REMAINDER
OF THE WORK WEEK AND AGAIN EARLY NEXT WEEK WITH A BREAK POSSIBLE IN
BETWEEN THIS WEEKEND. THE MAIN FORECAST CONCERN WILL REVOLVE AROUND
POPS THROUGH THE ENTIRE PERIOD.
WEDNESDAY NIGHT INTO THURSDAY...SURFACE WARM FRONT REMAINS DRAPED ACROSS
THE REGION. POSSIBLE UPPER LEVEL DISTURBANCES MOVING THROUGH THE
FLOW COMBINED WITH WARM AIR ADVECTION (THETA-E RIDGE DRAPED ACROSS
NORTHERN MICHIGAN) COULD GENERATE PRECIPITATION AT ANY TIME DURING
THIS PERIOD (HIGH CHANCE POPS). IT WILL BE MORE HUMID WITH LOWS IN
THE UPPER 50S TO LOWER 60S WITH HIGHS IN THE LOWER TO MIDDLE 80S.
FRIDAY INTO FRIDAY NIGHT...MODELS ARE IN GOOD AGREEMENT THAT A
SURFACE COLD FRONT MOVES THROUGH THE REGION FRIDAY AFTERNOON
(NORTHWEST) AND FRIDAY EVENING (SOUTHEAST) SO WILL HAVE HIGH CHANCE
POPS FOR SHOWERS AND STORMS. IT SHOULD REMAIN RATHER HUMID WITH
HIGHS AGAIN RANGING FROM THE MIDDLE 70S NORTH TO THE MIDDLE 80S
SOUTHEAST.
SATURDAY...WEAK SURFACE RIDGE TRIES TO BUILD DOWN FROM THE NORTHWEST
BUT THERE REALLY DOES NOT LOOK LIKE THE SURFACE FRONT WILL PROGRESS
TOO FAR TO OUR SOUTH AND COULD END UP MOVING NORTH AGAIN AND
STALLING OVER THE AREA. WILL CONTINUE TO BE OPTIMISTIC WITH NO POPS.
HIGHS IN THE MIDDLE 70S TO LOWER 80S.
SUNDAY THROUGH TUESDAY...EXTENDED MODELS ARE HAVING A BIT OF A HARD
TIME WITH THE PATTERN. ECMWF AND GFS ARE TRYING TO BRING A TROUGH
DOWN FROM THE NORTHWEST EITHER LATE IN THE WEEKEND OR EARLY NEXT
WEEK. IN ADDITION...SURFACE WARM FRONT LOOKS TO BE NEAR THE AREA.
HOWEVER...WILL LEAVE OUT POPS ON SUNDAY AND LET MODELS SORT
THEMSELVES OUT. CHANCE POPS THEREAFTER DUE TO THE COMBINATION OF THE
FRONT AND TROUGH. SIMILAR HIGHS OF THE MIDDLE 70S TO MIDDLE 80S.
SULLIVAN
&&
.AVIATION... /ISSUED 122 PM EDT TUE JUL 15 2008/
MAINLY VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD.
HOWEVER...SOME MID CLOUDS HAVE BEEN WORKING EASTWARD ACROSS NORTHERN
WISCONSIN THIS AFTERNOON...PRODUCING SOME PRECIPITATION AT THE
SURFACE. CLOUD BASES REMAIN AT OR GREATER THAN 6KFT. THERE HAS BEEN
THUNDER WITH THIS ACTIVITY...AND IT WILL SPREAD INTO THE VICINITY OF
THE TAF SITES BY LATE THIS AFTERNOON AND EVENING. A COLD FRONT
DROPPING SOUTHWARD WILL PUSH ALL THE ACTIVITY SOUTHWARD THROUGH THE
EVENING HOURS...EVENTUALLY DEPARTING ALL THE TAF SITES BY MIDNIGHT.
THEN...VFR CONDITIONS WILL CONTINUE THROUGH MIDDAY TOMORROW.
KAS
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ323-341-
342-344>346.
LH...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LHZ347>349.
LS...NONE.
&&Hazardous weather outlook, Jul 15, 4:07 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 407 PM EDT TUE JUL 15 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 161200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 407 PM EDT TUE JUL 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN LOWER MICHIGAN THROUGH THIS EVENING. A FEW STORMS MAY CONTAIN DAMAGING WIND GUSTS UP TO 60 MPH AND QUARTER SIZE HAIL. THERE IS AN ADDITIONAL CHANCE OF THUNDERSTORMS OVERNIGHT ACROSS NORTHERN LOWER MICHIGAN. SEVERE WEATHER IS NOT EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN LOWER MICHIGAN WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. THERE IS AN ADDITIONAL CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTHERN MICHIGAN FRIDAY AND FRIDAY NIGHT...THEN AGAIN SUNDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE IN GAYLORD. KAS
In the hours before
Local storm report, Jul 15, 4:03 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
403 PM EDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND DMG 1 N GAYLORD 45.05N 84.67W
07/15/2008 OTSEGO MI TRAINED SPOTTER
TREE DOWNED NEAR OTSEGO MEMORIAL HOSPITAL.
&&
JZLocal storm report, Jul 15, 4:05 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
405 PM EDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG 6 WNW GAYLORD 45.07N 84.79W
07/15/2008 OTSEGO MI PUBLIC
TREES DOWNED...ONE ACROSS M-32.
&&
JZLocal storm report, Jul 15, 4:06 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
406 PM EDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND DMG 5 SSW GAYLORD 44.97N 84.71W
07/15/2008 OTSEGO MI BROADCAST MEDIA
LARGE TREE LIMBS DOWNED ALONG WEST SHORE OF OTSEGO LAKE.
&&
JZLocal storm report, Jul 15, 4:13 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
413 PM EDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST 7 W GAYLORD 45.03N 84.82W
07/15/2008 E60 MPH OTSEGO MI NWS EMPLOYEE
&&
ASULLIVANLocal storm report, Jul 15, 4:15 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
415 PM EDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND GST 9 SSW GAYLORD 44.91N 84.74W
07/15/2008 E50 MPH OTSEGO MI NWS EMPLOYEE
AT NWS OFFICE.
&&
JZLocal storm report, Jul 15, 4:22 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
422 PM EDT TUE JUL 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL ROGERS CITY 45.42N 83.81W
07/15/2008 M0.50 INCH PRESQUE ISLE MI TRAINED SPOTTER
&&
JZThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:45 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Crawford, Otsego | 45 min |
| Jul 15, 4:09 PM EDT | Special Marine Warning | APX | 66 min | |
| Jul 15, 4:17 PM EDT | Severe Thunderstorm Warning | APX | Crawford, Kalkaska, Oscoda, Otsego | 43 min |
| Jul 15, 4:35 PM EDT | Severe Thunderstorm Warning | APX | Oscoda | 55 min |
| Jul 15, 4:48 PM EDT | Severe Thunderstorm Warning | APX | Crawford | 18 min |
| Jul 15, 5:00 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Iosco | 46 min |
| Jul 15, 5:35 PM EDT | Severe Thunderstorm Warning | APX | Oscoda | 40 min |
| Jul 15, 6:12 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Iosco, Ogemaw, Oscoda | 33 min |
| Jul 15, 6:40 PM EDT | Severe Thunderstorm Warning | APX | Iosco | 32 min |
| Jul 15, 6:42 PM EDT | Special Marine Warning | APX | 63 min | |
| Jul 15, 7:44 PM EDT | Severe Thunderstorm Warning | APX | Alcona | 25 min |
| Jul 15, 7:47 PM EDT | Special Marine Warning | APX | 58 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.